A new turbulence model for the axisymmetric plume

Dewan, Anupam ; Arakeri, Jaywant H. ; Srinivasan, J. (1997) A new turbulence model for the axisymmetric plume Applied Mathematical Modelling, 21 (11). pp. 709-719. ISSN 0307-904X

Full text not available from this repository.

Official URL: http://www.sciencedirect.com/science/article/pii/S...

Related URL: http://dx.doi.org/10.1016/S0307-904X(97)00096-6


A new turbulence model has been proposed for the axisymmetric plume. In this model the equations for the turbulent kinetic energy (k), its dissipation (ε), temperature fluctuations (t'2̅), and intermittency (γ ) have been solved. The equation for the dissipation (ε) accounts for the effect of entrainment, which in turn requires the solution of a transport equation for the intermittency. The effect of buoyancy on Reynolds stress and radial heat flux has been modelled by the algebraic stress model (ASM). For the buoyancy production of turbulent kinetic energy a simple model (which assumes it to be proportional to √kt'2̅) has been used. A detailed comparison of the predictions has been made with measurements. The present k-εt'2̅-γ model is shown to simulate accurately the intermittency and the effects of buoyancy on mean and turbulent quantities.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
Keywords:Buoyancy; Intermittency; Entrainment; k-ε Model; Algebraic Stress Model
ID Code:67951
Deposited On:02 Nov 2011 02:53
Last Modified:02 Nov 2011 02:53

Repository Staff Only: item control page